MAUDE Adverse Event Report: THE SPECTRANETICS CORPORATION SPECTRANETICS TIGHTRAIL ROTATING DILATOR SHEATH; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION

THE SPECTRANETICS CORPORATION SPECTRANETICS TIGHTRAIL ROTATING DILATOR SHEATH; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Model Number 560-013
Medical Device Problem Code Device Damaged by Another Device (2915)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/26/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient's weight unk.The device was discarded, thus no investigation could be completed.
 
Event or Problem Description
A lead extraction procedure commenced to remove three leads: a right atrial (ra), an active right ventricular (rv) and a capped rv lead due to the need for an mri.Spectranetics lead locking devices were inserted into each lead to provide traction for the leads.The physician began by using a spectranetics 14f glidelight laser sheath and a spectranetics 33 cm visisheath dilator sheath to attempt to remove the active rv lead.He encountered stalled progression as a result of severe calcification and lead on lead binding, and chose to change to a spectranetics 13f tightrail sub-c rotating dilator sheath to clear a pathway to the superior vena cava (svc).He was successful with navigating through the clavicular region although there appeared to be some ''snowplowing'' (where the lead jacket bunches up on itself) on the adjacent leads.The tightrail sub-c device was then deployed on the adjacent capped rv lead.This resulted in the tightrail sub-c severing the capped rv lead.He then switched back to the 14f glidelight device on the active rv lead and experienced more stalled progression.He upsized to a 16f glidelight device, and was successful in removing the active rv lead.However, a sizeable amount of fibrotic tissue was adhered to the helix (distal tip) of the lead.The patient's blood pressure dropped.Rescue efforts began immediately, including rescue balloon and the chest was opened using bovie cautery.The physician was able to visually identify a rv perforation and a sternotomy was performed (mdr 1721279-2021-00222).The perforation was successfully repaired, all leads were successfully removed and re-implants of both the ra and rv leads were successful.The patient was transferred to the cardiovascular icu for recovery, and survived the procedure.This report captures the tightrail sub-c device which severed the capped rv lead, requiring intervention.There was no alleged malfunction of the tightrail sub-c device.Although an adverse event occurred as well during the procedure, it was unrelated to the tightrail sub-c device which severed the capped rv lead.

Brand Name
SPECTRANETICS TIGHTRAIL ROTATING DILATOR SHEATH
Common Device Name
DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Manufacturer (Section D)
THE SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer (Section G)
THE SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer Contact
barbara creel
9965 federal drive
colorado springs, CO 80921
MDR Report Key12824406
Report Number1721279-2021-00223
Device Sequence Number1520989
Product Code DRE
UDI-Device Identifier00813132022808
UDI-Public(01)00813132022808(17)230928(10)FRQ21J28A
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K161333
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/28/2023
Device Model Number560-013
Device Catalogue Number560-013
Device Lot NumberFRQ21J28A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/26/2021
Initial Report FDA Received Date11/16/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/28/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BOSTON SCIENTIFIC 4470 RA PACING LEAD; SPECTRANETICS 14F GLIDELIGHT LASER SHEATH; SPECTRANETICS CVX-300 EXCIMER LASER SYSTEM; SPECTRANETICS LEAD LOCKING DEVICES; ST. JUDE MEDICAL 1580 ACTIVE RV ICD LEAD; ST. JUDE MEDICAL 1580 CAPPED RV ICD LEAD
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceWhite